Alert archive / Indiana / Wind Chill Advisories in 2007

Wind Chill Advisory 3, NWS Indianapolis, IN

February 15, 200726 counties in Indiana

NWS Indianapolis, IN issued this wind chill advisory at Feb 15, 2007, 8:40 PM EST for 26 counties in Indiana. It took effect at Feb 15, 2007, 11:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2007, 8:40 PM EST (01:40 UTC)
In effect from
Feb 15, 2007, 11:00 PM EST
Expired
Feb 16, 2007, 12:00 PM EST
In force
13 hr
Issued by
NWS Indianapolis, IN
All 26 counties

Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIND 160140
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
840 PM EST THU FEB 15 2007

...BITTER COLD ACROSS MUCH OF CENTRAL INDIANA TONIGHT...

.HIGH PRESSURE WITH CLEAR SKIES AND VERY COLD TEMPERATURES WILL
SETTLE ACROSS THE REGION TONIGHT. WINDS WITH THIS SYSTEM ARE NOT
EXPECTED TO BECOME CALM. WINDS OVERNIGHT WILL NEAR 10 MPH
ACROSS CENTRAL INDIANA. 

THE RECENT SNOWS WILL ALSO ADD A CHILLING EFFECT TO THE SURFACE
TEMPERATURES. TEMPERATURES TONIGHT ARE EXPECTED TO FALL BETWEEN
ZERO AND 5 BELOW ALONG AND NORTH OF INTERSTATE 70. THIS COMBINED
WITH 5 TO 10 MPH WINDS WILL PRODUCE WIND CHILL READINGS BETWEEN 15
BELOW TO 24 BELOW ZERO.

WIND CHILL READINGS ARE EXPECTED TO INCREASE ON LATE FRIDAY
MORNING AS MORNING SUN WILL HEAT TEMPERATURES BACK ABOVE ZERO.

INZ021-028>031-035>049-051-052-054>057-160945-
/O.NEW.KIND.WC.Y.0003.070216T0400Z-070216T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON-
SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
840 PM EST THU FEB 15 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. 

LOW TEMPERATURES BETWEEN 0 AND 5 BELOW COMBINED WITH WINDS AROUND
10 MPH WILL RESULT IN WIND CHILL READINGS BETWEEN 15 BELOW AND 23 BELOW.

LIMIT THE AMOUNT OF TIME SPENT OUTDOORS. IF YOU MUST GO OUTDOORS BE
SURE TO COVER ALL EXPOSED SKIN.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE WIND CHILLS LESS THAN 15 BELOW. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

PUMA
3 follow-up statements
000 
WWUS43 KIND 160938
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
438 AM EST FRI FEB 16 2007

...BITTER COLD ACROSS MUCH OF CENTRAL INDIANA THIS MORNING...

TEMPERATURES MAY DROP AS LOW AS 8 BELOW AROUND SUNRISE AND WIND
SPEEDS OF UP TO 10 MPH MAY PRODUCE WIND CHILLS FROM 15 BELOW TO AS
LOW AS 24 BELOW. TEMPERATURES WILL BEGIN TO WARM SOME BY LATE
MORNING AND CONDITIONS WILL IMPROVE BY MIDDAY.

&&


INZ021-028>031-035>049-051-052-054>057-161500-
/O.CON.KIND.WC.Y.0003.000000T0000Z-070216T1500Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON-
SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
438 AM EST FRI FEB 16 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

TEMPERATURES BETWEEN 2 AND 8 BELOW COMBINED WITH WINDS OF AROUND
10 MPH AT TIMES WILL RESULT IN WIND CHILL READINGS BETWEEN 15
BELOW AND 24 BELOW.

LIMIT THE AMOUNT OF TIME SPENT OUTDOORS. IF YOU MUST GO OUTDOORS
BE SURE TO COVER ALL EXPOSED SKIN.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE WIND CHILLS LESS THAN 15 BELOW. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

$$


JH
000 
WWUS43 KIND 161432
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
932 AM EST FRI FEB 16 2007


INZ021-028>031-035>049-051-052-054>057-161700-
/O.EXT.KIND.WC.Y.0003.000000T0000Z-070216T1700Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON-
SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
932 AM EST FRI FEB 16 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

TEMPERATURES WILL SLOWLY RISE ABOVE ZERO BY NOON. WITH
TEMPERATURES AT OR BELOW ZERO FOR THE NEXT SEVERAL HOURS AND A
WEST WIND AT 10 MPH...WIND CHILLS WILL REMAIN IN THE 15 TO 20
BELOW RANGE.

LIMIT THE AMOUNT OF TIME SPENT OUTDOORS. IF YOU MUST GO OUTDOORS
BE SURE TO COVER ALL EXPOSED SKIN.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE WIND CHILLS LESS THAN 15 BELOW. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A
HAT AND GLOVES.

$$
000 
WWUS43 KIND 161704
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1204 PM EST FRI FEB 16 2007


INZ021-028>031-035>049-051-052-054>057-161815-
/O.EXP.KIND.WC.Y.0003.000000T0000Z-070216T1700Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON-
SHELBY-RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
1204 PM EST FRI FEB 16 2007

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Feb 15, 6:28 PM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Feb 15, 6:28 PM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
628 PM EST THU FEB 15 2007

.AVIATION...DISCUSSION FOR 160000Z TAFS.

SFC HI CENTERED OVR NRN KS AT 23Z WL SINK S TO THE GULF COAST OF TX
BY THE END OF THE PD. WINDS OF 5-10KTS SHUD INCREASE LATE MORNING
AND SHIFT FROM THE NW TO SW DURING THE PD. A FEW WISPY CIRRUS WILL
GIVE WAY TO CLR SKIES. NO VSBY RESTRICTIONS EXPECTED.

&&

.SHORT TERM /TONIGHT AND FRIDAY/...HIGH PRESSURE WILL DOMINATE THE
SHORT TERM FORECAST.

TEMPS WILL BE THE MAIN CONCERN TONIGHT.  NEITHER THE MAV NOR MET ARE
COLD ENOUGH FOR TONIGHTS TEMPS...ESPECIALLY WITH SNOWPACK AND SOME
COLD ADVECTION.  HAVE CUT MOS TEMPS AT MOST SITES.

TIME HEIGHT SECTIONS SHOW SOME LOW LEVEL MOISTURE BUT WITH
SUBSIDENCE UNDER HIGH PRESSURE THERE WONT BE MUCH MORE THAN A FEW
CLOUDS TONIGHT INTO FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...

MAIN CONCERN WILL BE THE SNOW SYSTEM THAT WILL BE MOVING THROUGH ON
SATURDAY. LOW PRESSURE WILL MOVE OUT OF THE NORTHWEST THEN MOVE
THROUGH THE GREAT LAKES. THE 850 TO 700 MB LEVELS START OUT VERY DRY
FRIDAY EVENING. THE GFS DEW POINT ON THE SOUNDING GOES OFF THE
CHART. THE 700 MB PLOT GOES FROM -39 TO OUR EAST TO -12 IN MO WITH
-55 IN ILLINOIS. THIS COULD BE BAD DATA BUT CHECKING THE ILX RAOB
THEY HAD A DRY LAYER FOR TWO RUNS. THE 12Z RUNS HAVE SMOOTHED THINGS
OUT A BIT.

THIS SYSTEM IS NOT NEARLY AS STRONG AS THE SYSTEM THAT MOVED THROUGH
EARLIER IN THE WEEK. THE ISENTROPIC LIFT IS ONLY MARGINAL. THERE IS
NOT MUCH FRONTOGENESIS. THE OMEGA INSTABILITY DOES INCREASE TO
AROUND 10 BY 06Z SATURDAY. MOISTURE AVAILABLE IS LIMITED WITH
PRECIPTABLE WATER VALUES OF 0.3 INCHES. THERE IS GOOD Q VECTOR
CONVERGENCE FRIDAY NIGHT. DUE TO THIS WILL CONTINUE WITH THE 1 TO 3
INCHES OF SNOW PREVIOUS FORECAST HAD. MOST OF THESE INSTBILITY
PARAMETERS DO MOVE EAST ON SATURDAY. WILL ONLY GO LIKELY DURING THE
MORNING WITH ONLY A CHANCE OF SNOW IN THE AFTERNOON.

AFTER THIS SYSTEM MOVES THROUGH THERE SHOULD BE A SLOW WARMING
TREND. DUE TO THE AMOUNT OF SNOW PRESENTLY ON THE GROUND WITH AT
LEAST A FRESH COVERING LIKELY ON SATURDAY HAVE LOWERED THE TEMPS A
LITTLE. ANOTHER SYSTEM WILL MOVE THROUGH TN ON WEDNESDAY. AT THE
PRESENT TIME THIS SYSTEM IS A LITTLE TOO FAR AWAY TO GIVE INDIANA
MUCH PRECIPITATION. ONLY WENT A CHANCE OF SNOW DURING THE NIGHT AND
A CHANCE OF RAIN DURING THE DAY MIDWEEK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...CP
SHORT TERM...SALLY
LONG TERM...SH
Hazardous weather outlook, Feb 15, 3:21 AM EST, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
321 AM EST THU FEB 15 2007

INZ021-028>031-035>049-051>057-060>065-067>072-160830-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
321 AM EST THU FEB 15 2007 /221 AM CST THU FEB 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

WIND CHILLS WILL BE IN THE ZERO TO 15 BELOW ZERO RANGE BOTH THIS
MORNING AND AGAIN FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FAST MOVING STORM SYSTEM WILL BRING LIGHT SNOW TO THE AREA LATE
FRIDAY NIGHT INTO EARLY SATURDAY. SNOW ACCUMULATION OF 1 TO 3 INCHES
APPEARS POSSIBLE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CO

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 2:10 PM ESTSnow AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more25 hr

Nearby

Wind Chill Advisories in Indiana, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.